MAUDE Adverse Event Report: BIOMET 3I CERTAIN® LOCATOR® ABUTMENT 4.1MM(D) X 5MM(H); DENTAL ABUTMENT

BIOMET 3I CERTAIN® LOCATOR® ABUTMENT 4.1MM(D) X 5MM(H); DENTAL ABUTMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted to report zimmer biomet (b)(4).0001038806-2019-01677 has also been submitted.The reported device has been received for investigation.Investigation has not begun.Once investigation has been completed, a follow up medwatch will be submitted.
 
Event or Problem Description
It was reported that the abutment fractured at the upper level.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information.The following sections are being reported: b4: date of this report was updated.D4: expiration date is unknown.G4: date received by manufacturer was updated.G7: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H4: device manufacturer date is unknown h6: method code was updated to 10.H6: results code was updated to 3252.H6: conclusions code was updated to 4307.H10: narrative/data was updated.The reported device was returned to the manufacturer zest for evaluation.The reported condition of a fractured abutment was confirmed.Visual inspection identified that the abutment has rough wear (visible striations or deep grooves) at the coronal surfaces; it appears that the clinician shaved one coronal edge on the abutment in order to remove the abutment, since the drive feature was rounded / damaged.The abutment broke at the post minor thread.There is no manufacturing defect noted.Functional testing to recreate the reported event could not be performed due to the nature of the device and event.A device history record (dhr) review was not completed since no zest lot number was provided by the customer.A definitive root cause for the reported event could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional or corrected information to report.

Brand Name
CERTAIN® LOCATOR® ABUTMENT 4.1MM(D) X 5MM(H)
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9506960
Report Number0001038806-2019-01679
Device Sequence Number1410609
Product Code DZE
UDI-Device Identifier00844868006107
UDI-Public(01)00844868006107(17)180416(10)1141996(241)ILOA005
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K012911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberILOA005
Device Lot Number1141996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age67 YR